Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 149, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2018, 6:52 PM MDT for Keith County, Lincoln County, Perkins County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2018, 6:52 PM MDT (00:52 UTC)
- Expired
- Jun 17, 2018, 7:30 PM MDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 120 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:35 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1477 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted.
021
WUUS53 KLBF 180052
SVRLBF
NEC101-111-135-180130-
/O.NEW.KLBF.SV.W.0149.180618T0052Z-180618T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
752 PM CDT SUN JUN 17 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Perkins County in southwestern Nebraska...
Southeastern Keith County in southwestern Nebraska...
West central Lincoln County in southwestern Nebraska...
* Until 830 PM CDT/730 PM MDT/.
* At 752 PM CDT/652 PM MDT/, a severe thunderstorm was located 9
miles south of Paxton, or 22 miles southeast of Ogallala, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sutherland, Paxton, Sarben, Sutherland Reservoir State Recreation
Area and Coker.
This includes Interstate 80 in Nebraska between mile markers 145 and
161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
&&
A Tornado Watch remains in effect until 1000 PM CDT/900 PM MDT/ for
southwestern Nebraska.
LAT...LON 4085 10133 4106 10143 4126 10118 4099 10092
TIME...MOT...LOC 0052Z 240DEG 20KT 4099 10133
HAIL...1.00IN
WIND...60MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:46 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 17, 5:46 PM MDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service North Platte NE 646 PM CDT Sun Jun 17 2018 .SHORT TERM...(Tonight and Monday) Issued at 120 PM CDT Sun Jun 17 2018 A nearly stationary front extends northeast to southwest from near O'Neill to Grant. The front will slowly shift southeast as a cold front late this afternoon. Moisture will be in abundance with the remnants of tropical system Bud moving into the region, sfc dew points are near 70F and PWAT values range from 1.5-2 inches contributing to CAPE values around 2500 to 3000 J/KG this afternoon from near Oshkosh to O'Neill and points south. Thunderstorms should rapidly develop between 2pm and 4pm near the front. Bulk shear values greater than 40 kt will help storms organize with a few severe storms expected. The threat turns to heavy rainfall tonight, especially in Cherry and Sheridan counties where several inches of rain fell with the storms on Saturday night. There could also be some flash flooding with the storms outside of the watch given the amount of available moisture but the flooding will be limited to more urban areas or areas where storms are training. Later in the evening, thunderstorms will slowly shift northward due to southerly upper level flow. Storms will weaken as they move farther north of the boundary, but still could contain some locally heavy rainfall. Due to the heavy rainfall across northwest Nebraska last night, have issued a flash flood watch due to the potentially for more heavy rainfall. .LONG TERM...(Monday Night through Sunday) Issued at 120 PM CDT Sun Jun 17 2018 A pattern shift to rainy and cool for much of the week as a large and slow moving upper level low drifts east across the region. A steady stream of moisture will supply the area for much of the week as well. Agree with WPC issuing a Moderate risk for excessive rainfall for Tuesday and Tuesday night across southwest Nebraska, and a slight risk elsewhere. Still appears that by later Thursday, much of the area will have received 2 to 4 inches of rainfall. Conditions should dry out some by the end of the week and the weekend, but still may be some scattered rainfall. Highs through Thursday should generally be in the upper 60s and 70s, with upper 70s and 80s returning Friday into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 642 PM CDT Sun Jun 17 2018 A stationary front will slowly sag south this evening. To the north of the front, widespread low ceilings and IFR conditions can be expected across much of the Sandhills and northern Nebraska. These low ceilings will eventually spread south across southwest Nebraska this evening. Scattered thunderstorms can also be expected across much of the area through the night. && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday afternoon for NEZ004-094. && SHORT TERM...Allen LONG TERM...Allen AVIATION...Taylor
Hazardous weather outlook, Jun 17, 1:54 PM MDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 254 PM CDT Sun Jun 17 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-182000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 254 PM CDT Sun Jun 17 2018 /154 PM MDT Sun Jun 17 2018/ ...Tornado Watch for portions of South Central Nebraska through 10 PM tonight... ...Flash Flood Watch for western Cherry and Sheridan Counties until Monday afternoon... This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Thunderstorms are expected over the next several hours until mid evening. A few of the storms may be severe and produce large hail and strong winds. A tornado cannot be ruled out near a cold front that stretches from about Chappell to O'Neill. There will also be a threat for locally heavy rain which may lead to flash flooding. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Several rounds of showers and thunderstorms with periods of heavy rain are expected off and on through the week. Stay tuned to later forecasts as the flooding potential will increase by mid week. .SPOTTER INFORMATION STATEMENT... Spotters are requested in Deuel, Keith, Perkins, Arthur, and McPherson counties. Spotters will likely be needed later this afternoon in the Tornado Watch area. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 17, 5:37 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TORNADO 8 NW BRULE 41.18N 102.00W
06/17/2018 KEITH NE PUBLIC
REPORT WITH PICTURE VIA SOCIAL MEDIA. TIME ESTIMATED FROM
RADAR.
&&
JURGENSENLocal storm report, Jun 17, 5:40 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 2 S BREWSTER 41.91N 99.87W
06/17/2018 E1.25 INCH BLAINE NE LAW ENFORCEMENT
HAIL RANGING FROM PEA TO HALF DOLLAR SIZE HAIL. REPORT
RELAYED FROM EMERGENCY MANAGEMENT.
&&
JURGENSENSpecial weather statement, Jun 17, 5:53 PM MDT, 59 minutes before
Special Weather Statement National Weather Service North Platte NE 653 PM CDT SUN JUN 17 2018 NEZ010-180045- Holt NE- 653 PM CDT SUN JUN 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOLT COUNTY UNTIL 745 PM CDT... At 653 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Page, or 14 miles northeast of O'Neill, moving northeast at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Opportunity and Dorsey. LAT...LON 4244 9844 4260 9855 4271 9831 4249 9831 TIME...MOT...LOC 2353Z 243DEG 35KT 4256 9840 Roberg
Local storm report, Jun 17, 5:55 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG 17 WSW TRYON 41.46N 101.25W
06/17/2018 MCPHERSON NE PUBLIC
REPORTS OF WINDOWS TAKEN OUT, DOOR FRAME BLOWN OUT, AND
SHED BLOWN OFF FOUNDATION. AG EQUIPMENT BLOWN MOVED LARGE
DISTANCES AND ROOF REMOVED FROM OUTBUILDING. POSSIBLE
TORNADO. TIME ESTIMATED FROM RADAR.
&&
JURGENSENLocal storm report, Jun 17, 6:23 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
723 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TORNADO 11 NW OGALLALA 41.24N 101.87W
06/17/2018 KEITH NE PUBLIC
PUBLIC REPORTED TORNADO TOUCHDOWN TO SOUTH AND SOUTHEAST.
LASTED 5 TO 10 MINUTES SHORTLY AFTER 2100Z. TIME
ESTIMATED FROM RADAR.
&&
JURGENSENSpecial weather statement, Jun 17, 6:24 PM MDT, 28 minutes before
Special Weather Statement National Weather Service North Platte NE 724 PM CDT SUN JUN 17 2018 NEZ010-180115- Holt NE- 724 PM CDT SUN JUN 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOLT COUNTY UNTIL 815 PM CDT... At 724 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles east of Rose, or 26 miles north of Burwell, moving east at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Amelia. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4209 9923 4226 9923 4241 9891 4209 9881 TIME...MOT...LOC 0024Z 248DEG 15KT 4215 9924 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:24 PM MDT | Special Weather Statement | LBF | Holt | 51 min |
| Jun 17, 7:00 PM MDT | Tornado Warning | LBF | Keith, Lincoln, Perkins | 23 min |
| Jun 17, 7:21 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jun 18, 3:35 PM MDT | Special Weather Statement | LBF | Custer | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.